Experiencing first major “crash” in years

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
I am afraid I am experiencing my first major “crash.” While my physical symptoms have largely been more benign than my mental symptoms, as of the last month I have experienced a significant crash. I haven’t left the house much in the last month and can barely get out of bed until mid afternoon/early evening. I have been doing series of ketamine infusions and while they have helped, when they wear off my body is left almost paralyzed. Ketamine has been well documented to tamper with many energy pathways- “In silicopathway analyses revealed that several hippocampal pathways including glycolysis/gluconeogenesis, pentose phosphate pathway and citrate cycle are affected, apparent by changes not only in metabolite levels but also connected metabolite level ratios.“ https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4259990/ (very interesting article for anyone regardless).
Reintroduction of ketamine normally helps, but with each infusion my sleep deteriorates terribly and I am left not being able to sleep. There has been speculation about whether or not I have bipolar ii (even before I came down with this illness. I am now 22), but this lack of sleep is not mania and I have never had a manic episode before. Before I ever did a ketamine infusion 1 Benadryl and 1 klonopin would knock me on my ass. Now to sleep I have to take 2 klonopin, 12.5 ambien cr, and 6 benadryl. Am about to do more ketamine however as I haven’t been to class in more than a month and don’t want to have to drop another semester.
 

ebethc

Senior Member
Messages
1,648
Likes
1,379
I haven’t left the house much in the last month and can barely get out of bed until mid afternoon/early evening. I have been doing series of ketamine infusions and while they have helped, when they wear off my body is left almost paralyzed. Ketamine has been well documented to tamper with many energy pathways- “In silico pathway analyses revealed that several hippocampal pathways including glycolysis/gluconeogenesis, pentose phosphate pathway and citrate cycle are affected, apparent by changes not only in metabolite levels but also connected metabolite level ratios.“ https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4259990/ (very interesting article for anyone regardless).
isn't ketamine a tranquilizer? I know it's been documented to help w depression
 

xrayspex

Senior Member
Messages
1,093
Likes
376
Location
u.s.a.
sorry to hear that, sounds really frustrating. i have finally for the most part given up messing with medication. benadryl and benzos and ketamine would all depress me even if I just took a crumb---well, ketamine I only tried as a cream and put it on my neck but it still had psychoactive effect--reminded me of dextromethorphan which I also don't like. Maybe lions mane in small amount would help you wean off and help your brain in meantime? it helped me with a concussion but i can only take a tiny amount.
 

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
isn't ketamine a tranquilizer? I know it's been documented to help w depression
The doses they use for depression are far lower than what they use for anesthesia, it’s normally 0.5 mg/kg over 45 minutes. It’s effects last much longer than the drug is in your system.
 

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
does it reduce pain? when I'm not in pain, I feel like a different person... or, really, I feel like myself
Around the same time, if not before the discovery that it worked for depression, ketamine was used for chronic pain. The infusions are much longer for pain vs. depression, however. Ketamine hits several receptors including opiate receptors.
https://www.ncbi.nlm.nih.gov/m/pubmed/23432384/

https://www.asra.com/news/200/new-ketamine-guidelines-for-acute-and-ch

https://scholar.google.com/scholar?...=1&oi=scholart#d=gs_qabs&p=&u=#p=VRuL0m39Fo0J


Here are just a few random studies of probably several dozen if not close to around 100.
 

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
does it reduce pain? when I'm not in pain, I feel like a different person... or, really, I feel like myself
However, be carfule, as I began this adventure in order to treat mood issues and now I feel as if I am walking a very tight plank if I want to stay alive with the terrible insomnia/hyperadrenergic effects. The crash has been more than anything I have ever experienced.

Also, ketamine tinkers quite heavily with the kynurenine pathway.

I was/am willing to try anything however.
 
Last edited:

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
what does this pathway do?
It is quite heavily implicated in the metabolic trap. I would read up on the recent hypothesis. If ketamine doesn’t give you horrible insomnia or any other major side effects that remain for awhile I say go for it and try to make a living off it.
 

ebethc

Senior Member
Messages
1,648
Likes
1,379
It is quite heavily implicated in the metabolic trap. I would read up on the recent hypothesis. If ketamine doesn’t give you horrible insomnia or any other major side effects that remain for awhile I say go for it and try to make a living off it.
is ketamine similar to anesthesia? does anesthesia mess up this same pathway? thx
 

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
Most drugs are quite autonomous in their effects. Ketamine has been the only aneasthetic that has been gandered for multiple diseases/disorders for the most part. I have no idea if other drugs like propofol perturb many of the same pathways.
 
Last edited:

Wishful

Senior Member
Messages
1,365
Likes
2,037
what does this pathway do?
The kynurenine pathway is involved with a large number of physical and neurological and immune system processes. For one thing, some of the kynurenines may be responsible for many of the symptoms of viral infections (lethargy, malaise, aches). Quinolinic acid has been shown in some studies to possibly be responsible for suicidal ideation. Elevated picolinic acid should elevated TSH, even if the rest of the thyroid system is functioning normally. I'm hoping for more research into the KYN pathway's link to ME/CFS.
 

Jackb23

Senior Member
Messages
142
Likes
340
Location
Columbus, Ohio
The kynurenine pathway is involved with a large number of physical and neurological and immune system processes. For one thing, some of the kynurenines may be responsible for many of the symptoms of viral infections (lethargy, malaise, aches). Quinolinic acid has been shown in some studies to possibly be responsible for suicidal ideation. Elevated picolinic acid should elevated TSH, even if the rest of the thyroid system is functioning normally. I'm hoping for more research into the KYN pathway's link to ME/CFS.

Can you expand on the link between picolinkc acid and TSH?
 

Wishful

Senior Member
Messages
1,365
Likes
2,037
An increase in picolinic acid causes an increase in MIPS (macrophage inflammatory protein). MIPS in turn triggers an increase in TRH (thyroid releasing hormone), which increases TSH. I found that pathway in papers online many years ago. Also, my cytokine profile did show elevated MIPS, and I do have elevated TSH without the typical hypothyroidism symptoms, and I don't feel any different if I take T4 or T3 (but I do from T2 or iodine). The endocrinologist didn't want to hear about other possibilities for elevated TSH. :grumpy:
 

Wayne

Senior Member
Messages
3,443
Likes
4,507
Location
Ashland, Oregon
Also, ketamine tinkers quite heavily with the kynurenine pathway. ...... I was/am willing to try anything however.
Hi @Jackb23,

I'm sorry to hear how ketamime appears to have led to a severe crash for you. Just to mention, I tried ketamine about 15 years ago or so, and ended up with horrible effects from it. As I recall, it mostly had to do with how it affected my brain. Again, as I recall, I had severe nightmares, and other symtoms of unstable brain function.

I only tried it a couple of times or so topically, but absolutely knew I had to quit it immediately. I'm surprised you plan to continue taking it, but I'm sure you have your reasons. I would just caution you that Ketamine may be adversely affecting your brain as well (seemingly leading to your crash), and those kind of changes can be difficult to recover from.

All the Best!